Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2018, 4:29 PM CDT for Kenosha County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2018, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 18, 2018, 4:56 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:40 PM CDT | TSTM WND DMG | Pleasant Prairie, WI | TREES AND POWER LINES DOWN COUNTY WIDE PER DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
184
WUUS53 KMKX 182129
SVRMKX
WIC059-182215-
/O.NEW.KMKX.SV.W.0023.180618T2129Z-180618T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
429 PM CDT MON JUN 18 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Kenosha County in southeastern Wisconsin...
* Until 515 PM CDT.
* At 428 PM CDT, a severe thunderstorm was located over Paddock Lake,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Silver Lake,
Salem, Bristol, New Munster and Bassett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4248 8780 4249 8781 4249 8810 4250 8825
4261 8822 4261 8819 4267 8818 4267 8780
4258 8780 4250 8779 4248 8779
TIME...MOT...LOC 2128Z 267DEG 26KT 4259 8815
HAIL...<.75IN
WIND...60MPH
$$
SPM3 follow-up statements
063
WWUS53 KMKX 182136
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
436 PM CDT MON JUN 18 2018
WIC059-182215-
/O.CON.KMKX.SV.W.0023.000000T0000Z-180618T2215Z/
Kenosha WI-
436 PM CDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR KENOSHA COUNTY...
At 436 PM CDT, a severe thunderstorm was located over Paddock Lake,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Silver Lake, Lake
Catherine, Salem and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4249 8781 4249 8816 4250 8825 4255 8822
4260 8817 4267 8806 4267 8780 4258 8780
4248 8779
TIME...MOT...LOC 2136Z 267DEG 26KT 4259 8807
HAIL...1.00IN
WIND...60MPH
$$
SPM119
WWUS53 KMKX 182147
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
447 PM CDT MON JUN 18 2018
WIC059-182215-
/O.CON.KMKX.SV.W.0023.000000T0000Z-180618T2215Z/
Kenosha WI-
447 PM CDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN KENOSHA COUNTY...
At 446 PM CDT, a severe thunderstorm was located near Pleasant
Prairie, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha and Pleasant Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4248 8780 4249 8781 4250 8810 4251 8809
4267 8780
TIME...MOT...LOC 2146Z 267DEG 26KT 4259 8796
HAIL...<.75IN
WIND...60MPH
$$
SPM967
WWUS53 KMKX 182156
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
456 PM CDT MON JUN 18 2018
WIC059-182205-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-180618T2215Z/
Kenosha WI-
456 PM CDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENOSHA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4248 8780 4249 8781 4250 8810 4251 8809
4267 8780
TIME...MOT...LOC 2153Z 267DEG 26KT 4259 8787
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:07 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 18, 1:07 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 107 PM CDT Mon Jun 18 2018 .UPDATE... Storm have begun to fire early this afternoon...a touch farther south than anticipated. This activity will likely increase in coverage and intensity over the next couple hours...while slowly sagging southward ahead of the approaching cold front. A heavy rain threat and Marginal Risk for severe thunderstorms remains. && .AVIATION(18Z TAFS)... Showers and thunderstorms are likely this afternoon into the evening, with a chance then lingering through Tuesday. Thunder chances will decrease later tonight into Tuesday as the instability gets shoved southward with a passing cold front. Winds will shift to the north and then northeast this afternoon into the evening as the cold front drops through. Lower ceilings and visibilities are possible with showers/storms. Widespread lower ceilings are then likely to develop behind the cold front...possibly hanging on into Tuesday, especially toward the Illinois border. && .PREV DISCUSSION... (Issued 1015 AM CDT Mon Jun 18 2018) UPDATE... The main forecast challenge today is pinning down the timing and placement of thunderstorm development. There is a boundary across the forecast area from around Lone Rock to Madison to Milwaukee...the leftover outflow boundary from previous storms. Also...the cold front sits farther to the north. The leftover boundary could serve as a focus point for later storm development, but right now it looks like it's more likely storms will fire along the front. Based on this and the meso models that are handling the current situation the best, think that storms will go up north of Madison and Milwaukee early this afternoon, with the line then sagging southward through late afternoon as the front progresses. There remains a chance that some of the storms will become severe this afternoon, but the bigger threat may be heavy rainfall, especially if the line hangs up for a time. MARINE... Some fog is lingering in the Sheboygan area this morning. A cold front will bring a wind shift and showers/storms to the area by early afternoon, which will help to improve visibilities. Storms will then be possible at times through Tuesday night. Otherwise, winds and waves are expected to stay below Small Craft Advisory levels through the week. PREV DISCUSSION... (Issued 615 AM CDT Mon Jun 18 2018) UPDATE...Showers and a few t-storms will continue to affect the northern areas next several hours. More isolated activity is then expected later this morning with more numerous showers and storms returning this afternoon. Will need to watch temperatures and heat indices closely as nighttime microphysics satellite enhancement showing thin spots across southern WI. Temperatures currently in the mid 70s to around 80 in rain free areas of the south. AVIATION(12Z TAFS)...Showers and storms across northern CWA will become more isolated this morning, but then reinvigorate this afternoon and evening. A passing cold front will act as the focus for the aftn/eve activity with the potential for a period of lower clouds in the wake of the front. PREV DISCUSSION... (Issued 328 AM CDT MON JUN 18 2018) TODAY AND TONIGHT...Forecast Confidence - Medium to High. Expect showers and t-storms over far northern CWA to become more scattered this morning as enhanced forcing from right exit region of upper jet shifts off to the east, as well as weakening low level jet. Upper level jet reinvigorates this afternoon and evening across northern Great Lakes, resulting in enhanced lift returning. In addition, upstream mid-level wave over the NE/KS area moves northeast along upper level ridge and crosses southern/central WI this afternoon and evening. During this period, upstream cold front over northern WI will sag southward across southern WI, exiting the far south in the late aftn/early eve. Precipitable water remains incredibly high for mid-June, in the 2- 2.5" range, which is approaching 3 standard deviations. These values are off the charts of the Climate Forecast System Reanalysis with no return interval in the climate record. Corfidi vectors decrease to 5 to 15 knots this aftn as frontal boundary slips through while low level theta-e ridge builds into southern WI. Would be issuing a Flash Flood Watch had more widespread heavy rainfall occurred over the weekend. Deep warm cloud depth and impressive strength of low level moisture convergence aligned with 850-300mb flow also highlight heavy rain potential this aftn/eve. Wl reissue Hydrologic Outlook and continue to focus on heavy rain threat in SitRep and HWO. Best chance for severe will be in southern CWA this afternoon/evening where surface based CAPE may climb to around 2K joules. However bulk shear remains less than 25 knots, so not a great setup. Hence a few high winds/large hail events possible, but nothing widespread. TUESDAY THROUGH WEDNESDAY...Forecast Confidence - Medium. Deep moisture slow to sag southward and remains over southern WI into Tuesday night. Second stronger mid-level short wave crossing the area wl likely bring more scattered convection to the area later Tue into Tuesday night. Southern WI also remains in the elevated baroclinic zone during this period, even through surface front will have sagged into northern IL. Drier conditions looking more likely for Wednesday. EXTENDED PERIOD... WEDNESDAY NIGHT THROUGH MONDAY...Forecast Confidence - Medium. Medium range guidance in reasonable agreement on low pressure passing to the south of the area late in the week into the weekend, returning shower and t-storms chances to the area. Temperatures will remain more seasonable during the period. AVIATION(09Z TAFS)...Isolated to scattered t-storms will affect the area this morning and then become more widespread this afternoon and evening as cold front sags across southern WI. A few storms may produce strong winds and large hail. Low level east to northeast winds in the wake of the front and the lingering moist air may bring lower ceilings to the area later tonight. MARINE...Mariners should expect more widespread thunderstorms to affect nearshore waters this afternoon and tonight as cold front sags southward across the area. Until then, more isolated to scattered activity is expected, especially north of North Point Light. Warm, moist air flowing across the cooler near shore waters may result in some patchy fog developing, especially as the gustiness subsides ahead of approaching front. Cold front is expected to sag southward over the near shore waters between 21Z and 01Z. Few gusts to 25 knots may accompany rapid wind shift to the northeast, but should only last 1-2 hours. Will hold off on issuing Small Craft Advisory for now. Waves are expected to remain below 5 feet. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...MBK Tuesday THROUGH Sunday...MBK
Hazardous weather outlook, Jun 18, 4:20 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 420 AM CDT Mon Jun 18 2018 WIZ046-047-051-052-056>060-062>072-190930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 420 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Heat index values will reach the middle to upper 90s across southern Wisconsin today, especially along and south of a line from Lone Rock to Madison to Milwaukee. Isolated to scattered thunderstorms are expected this morning. More numerous thunderstorms are expected this afternoon and evening. There is a marginal risk for severe storms this afternoon and evening, producing damaging winds and large hail. There is also a threat for heavy rainfall producing localized urban and rural flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Tuesday into Tuesday night, and again at times Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-190930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 420 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected this morning, mainly north of North Point Lighthouse. More numerous thunderstorms are expected this afternoon and evening. There is a marginal risk for severe storms this afternoon and evening, producing damaging winds and large hail. A period of gusty winds will accompany a cold front passage late this afternoon and early evening. A few gusts to 25 knots are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Tuesday into Tuesday night, and again at times Thursday into the weekend. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Jun 18, 3:17 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 317 PM CDT MON JUN 18 2018 WIZ070>072-182100- Walworth-Racine-Kenosha- 317 PM CDT MON JUN 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WALWORTH...RACINE AND WESTERN KENOSHA COUNTIES... At 317 PM CDT, a strong thunderstorm was located near East Troy, moving southeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Whitewater, Elkhorn, Lake Geneva, Twin Lakes, Union Grove, East Troy, Wind Lake, Rochester, Powers Lake, Browns Lake, Waterford North, Potter Lake, Eagle Lake, Bohners Lake, Pell Lake, Caledonia, Burlington, Waterford, Springfield and La Grange. LAT...LON 4284 8877 4284 8785 4250 8827 TIME...MOT...LOC 2017Z 314DEG 27KT 4282 8845 SPM
Local storm report, Jun 18, 3:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG MUKWONAGO 42.86N 88.32W
06/18/2018 WAUKESHA WI LAW ENFORCEMENT
TREES AND LARGE BRANCHES DOWN. TIME EST FROM
RADAR.
&&Local storm report, Jun 18, 3:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 2 N BUTLER 43.14N 88.06W
06/18/2018 M1.34 INCH MILWAUKEE WI PUBLIC
1.34 INCHES IN 30 MINS NEAR INTERSECTION OF
GOOD HOPE AND 124TH STREET.
&&Local storm report, Jun 18, 3:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HEAVY RAIN 2 SSE NORTH PRAIRIE 42.91N 88.38W
06/18/2018 M1.82 INCH WAUKESHA WI PUBLIC
&&Special weather statement, Jun 18, 4:01 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 401 PM CDT MON JUN 18 2018 WIZ069>072-182145- Walworth-Rock-Racine-Kenosha- 401 PM CDT MON JUN 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WALWORTH...SOUTHEASTERN ROCK...SOUTHWESTERN RACINE AND WESTERN KENOSHA COUNTIES... At 401 PM CDT, a strong thunderstorm was located over Darien, or near Delavan, moving southeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Elkhorn, Delavan, Lake Geneva, Twin Lakes, Williams Bay, Camp Lake, Genoa City, Walworth, Silver Lake, Clinton, Fontana-On-Geneva Lake, Sharon, Darien, Powers Lake, Como, Pell Lake, Bohners Lake, Salem, Burlington and Springfield. LAT...LON 4262 8900 4268 8822 4250 8806 4249 8886 TIME...MOT...LOC 2101Z 330DEG 16KT 4262 8871 SPM
Special weather statement, Jun 18, 4:22 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 422 PM CDT MON JUN 18 2018 WIZ056-062-063-182145- Iowa-Sauk-Dane- 422 PM CDT MON JUN 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IOWA...SOUTHEASTERN SAUK AND NORTHWESTERN DANE COUNTIES... At 421 PM CDT, a strong thunderstorm was located near Spring Green, or 11 miles west of Sauk City, moving east at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Mount Horeb, Sauk City, Cross Plains, Mazomanie, Spring Green, Black Earth, Arena, Pine Bluff and Marxville. LAT...LON 4315 9008 4332 9000 4325 8953 4299 8965 TIME...MOT...LOC 2121Z 288DEG 21KT 4322 8995 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:14 PM CDT | Special Weather Statement | MKX | Sauk | 46 min |
| Jun 18, 12:36 AM CDT | Special Weather Statement | MKX | Fond du Lac | 54 min |
| Jun 18, 2:33 AM CDT | Areal Flood Advisory | MKX | Fond du Lac | 117 min |
| Jun 18, 2:25 PM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jun 18, 2:35 PM CDT | Special Weather Statement | MKX | Dodge | 25 min |
| Jun 18, 3:04 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 26 min |
| Jun 18, 3:07 PM CDT | Special Weather Statement | MKX | Dodge | 23 min |
| Jun 18, 3:11 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Jun 18, 3:17 PM CDT | Special Weather Statement | MKX | Walworth | 43 min |
| Jun 18, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 24 min |
| Jun 18, 3:37 PM CDT | Special Marine Warning | MKX | 53 min | |
| Jun 18, 3:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 38 min |
| Jun 18, 4:01 PM CDT | Special Weather Statement | MKX | Walworth | 44 min |
| Jun 18, 4:17 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 28 min |
| Jun 18, 4:22 PM CDT | Special Weather Statement | MKX | Iowa | 23 min |
| Jun 18, 4:28 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine | 3 hr |
| Jun 18, 4:29 PM CDT | Special Marine Warning | MKX | 46 min | |
| Jun 18, 5:31 PM CDT | Special Weather Statement | MKX | Rock | 29 min |
| Jun 18, 5:43 PM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.